Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 78, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 2008, 3:35 PM CDT for Finney County, Kearny County, Scott County, Kansas. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 3:35 PM CDT (20:35 UTC)
- Expired
- May 22, 2008, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Finney County, KS, Kearny County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:42 PM CDT | HAIL 1.75 | 7 Wsw Friend, KS | |
| May 22, 3:46 PM CDT | HAIL 1.5 | 16 Ssw Scott City, KS | |
| May 22, 3:48 PM CDT | HAIL 1.75 | 15 Ssw Scott City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:52 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 222035 SVRDDC KSC055-093-171-222115- /O.NEW.KDDC.SV.W.0078.080522T2035Z-080522T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT THU MAY 22 2008 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS. EXTREME NORTHEASTERN KEARNY COUNTY IN SOUTHWEST KANSAS. SOUTHERN SCOTT COUNTY IN WEST CENTRAL KANSAS. * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF HOLCOMB...MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... HOLCOMB... FRIEND... SHALLOW WATER... SCOTT CITY... RURAL RESIDENCES OF NORTHEASTERN KEARNY...NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3852 10112 3850 10073 3799 10088 3798 10111 TIME...MOT...LOC 2035Z 181DEG 44KT 3808 10100 $$ JOHNSON
3 follow-up statements
000 WWUS53 KDDC 222043 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 343 PM CDT THU MAY 22 2008 KSC093-222053- /O.CAN.KDDC.SV.W.0078.000000T0000Z-080522T2115Z/ KEARNY KS- 343 PM CDT THU MAY 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN KEARNY COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3852 10112 3850 10073 3813 10086 3813 10110 TIME...MOT...LOC 2043Z 181DEG 44KT 3822 10100 $$ KSC055-171-222115- /O.CON.KDDC.SV.W.0078.000000T0000Z-080522T2115Z/ SCOTT KS-FINNEY KS- 343 PM CDT THU MAY 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF FRIEND...MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... FRIEND... SHALLOW WATER... MODOC... RURAL RESIDENCES OF NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3852 10112 3850 10073 3813 10086 3813 10110 TIME...MOT...LOC 2043Z 181DEG 44KT 3822 10100 $$ JOHNSON
000 WWUS53 KDDC 222105 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 403 PM CDT THU MAY 22 2008 KSC055-222113- /O.CAN.KDDC.SV.W.0078.000000T0000Z-080522T2115Z/ FINNEY KS- 403 PM CDT THU MAY 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FINNEY COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3852 10112 3850 10073 3833 10081 3833 10110 TIME...MOT...LOC 2103Z 181DEG 44KT 3849 10098 $$ KSC171-222115- /O.CON.KDDC.SV.W.0078.000000T0000Z-080522T2115Z/ SCOTT KS- 403 PM CDT THU MAY 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHERN SCOTT COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF SCOTT CITY...MOVING NORTH AT 51 MPH. * LOCATIONS IMPACTED INCLUDE... SCOTT CITY... RURAL RESIDENCES OF SOUTHERN SCOTT COUNTY. AT 348PM...PUBLIC REPORTED GOLFBALL SIZE HAIL 15 MILES SOUTH SOUTHWEST OF SCOTT CITY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3852 10112 3850 10073 3833 10081 3833 10110 TIME...MOT...LOC 2103Z 181DEG 44KT 3849 10098 $$ JOHNSON
000 WWUS53 KDDC 222109 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 409 PM CDT THU MAY 22 2008 KSC171-222119- /O.EXP.KDDC.SV.W.0078.000000T0000Z-080522T2115Z/ SCOTT KS- 409 PM CDT THU MAY 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTT COUNTY EXPIRES AT 415 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER SOUTHERN SCOTT COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3852 10112 3850 10073 3833 10081 3833 10110 TIME...MOT...LOC 2109Z 181DEG 44KT 3856 10098 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:15 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 22, 2:15 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 PM CDT THU MAY 22 2008 .DISCUSSION... DAYS 1-2... DISCUSSION AND FORECAST GOING OUT EARLY DUE TO ONGOING SEVERE WEATHER. SEVERE WEATHER OUTBREAK EXPECTED OVER THE NEXT FEW DAYS...INCLUDING THE POSSIBILITY OF SIGNIFICANT AND LONG LIVED TORNADOES. 12Z UPPER AIR ANALYSIS WAS RATHER TELLING IN REGARDS TO THE UPCOMING WEATHER. NOSE OF 95KT H25 JET WAS PUNCHING INTO EASTERN COLORADO AS IT ROUNDED THE BASE OF STRONG UPPER ACROSS WESTERN CONUS. ON THE BACK SIDE OF THIS POTENT SYSTEM, 145KT JET STREAK WAS MOVING SOUTH INTO CA. VERY IMPRESSIVE HEIGHT FALLS OF 150 METERS COULD BE SEEN IN ALBUQUERQUE, NM WITH HEIGHT FALLS OF 120 METERS FROM EASTERN NM WEST INTO A LARGE PORTION OF CA. H7 TEMPERATURES NEAR THE UPPER SYSTEM WERE INTO THE SINGLE DIGITS BELOW 0C. H85 TEMPERATURES OF 15C AND ABOVE WERE FOUND ACROSS MUCH OF KS SOUTH WHILE SINGLE DIGITS READINGS WERE SEEN INTO NE. PLUME OF 10C AND ABOVE ABUNDANT GULF MOISTURE ENGULFED THE ENTIRE STATES OF KS, OK AND TX AND NOSING INTO SOUTHERN NE. SURFACE DEWPOINTS HAVE INCREASED TO THE 60S ACROSS A LARGE PORTION OF SOUTHWEST KANSAS. MODELS CONTINUE TO BE PERSISTENT WITH DRYLINE FURTHER WEST FROM SCOTT CITY TO GARDEN CITY TO LIBERAL AND MOVING EAST BY MID AFTERNOON. AS UPPER SYSTEM CONTINUES TO EJECT S/WVS EAST ACROSS THE PLAINS TODAY, UPPER LEVEL JET NOSES INTO WESTERN KANSAS. INCREDIBLE SHEAR (500M2/S2 0-1KM SRH) IS IN PLACE BY LATE AFTERNOON ACROSS MUCH OF SOUTHWEST. THE DRYLINE IS NOT EXPECTED TO MOVE MUCH BY EVENING. CAP REMAINS STRONG ENOUGH THROUGH THE EARLY AFTERNOON TO ALLOW INCREASED CAPE ACROSS THE FA (2000 TO 3000 J/KG). ONCE STORMS DO GO ALONG THE DRYLINE, THEY WILL QUICKLY BECOME SEVERE. NOT ONLY WILL VERY LARGE AND DAMAGING HAIL BE AN ISSUE BUT A FEW TORNADOES ARE LIKELY. IN ADDITION, DAMAGING WINDS AND HEAVY RAINFALL CANNOT BE RULED OUT. PRECIPITABLE WATER VALUES WILL BE IN EXCESS OF 1 INCH. STORMS ARE LIKELY TO CONTINUE INTO THE EARLY OVERNIGHT HOURS. DRYLINE WILL MOVE WEST ONLY SLIGHTLY. THUNDERSTORM CHANCES WITH POSSIBLE TORNADOES WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS. ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY. THIS TIME, THE DRYLINE LOOKS TO BE SLIGHTLY FURTHER EAST. BULK OF ACTIVITY WILL BE IN THE VICINITY OF NESS CITY TO DODGE CITY TO ASHLAND AND EAST. SHEAR IS CONSIDERABLY LESS THAN THURSDAY. STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. BY SATURDAY, DRYLINE WILL ONCE AGAIN BE THE FOCUS FOR ADDITION SEVERE THUNDERSTORMS. WILL CONTINUE TO MONITOR THE LOCATION OF THE DRYLINE BUT PRESENT INDICATIONS PLACE THE EXTREME EASTERN FA IN THE BEST CHANCE FOR SEVERE THUNDERSTORMS. DAYS 3-7... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE SET UP IN THE MISSISSIPPI VALLEY REGION TO BEGIN THE PERIOD AT 00Z SUNDAY. MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE IN THE WESTERN CONUS BRINGING A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN EVER SO SLIGHT RETROGRADING OF THE UPPER LEVEL TROUGH TO THE WEST BY EARLY MONDAY. THIS WILL COINCIDE WITH THE UPPER LEVEL RIDGE TO OUR EAST BEGINNING TO BREAK DOWN IN AMPLIFICATION BUT EXPANDING SOMEWHAT TO THE WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS. REGARDLESS, A GENERAL SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACROSS WESTERN KANSAS THROUGH MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CYCLE THROUGH THE PATTERN WHICH WILL ALLOW FOR THE POSSIBILITY FOR THUNDERSTORMS EACH DAY THROUGH THE EARLY PART OF NEXT WEEK. SOME OF THESE STORMS COULD BE SEVERE. AT THE SURFACE, A GENERAL LOW LEVEL SOUTHERLY FLOW WILL BE SET UP ACROSS WESTERN KANSAS THROUGH MONDAY AS A RESULT OF A LOW PRESSURE CENTER PERSISTING NEAR AND ALONG THE KANSAS AND COLORADO BORDER. AGAIN, THIS WILL PROVIDE AMPLE MOISTURE RETURN TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 REACHING WELL UP INTO THE TEENS(C). A FAIRLY PRONOUNCED DRYLINE WILL REMAIN SET UP IN OUR CWA SATURDAY NIGHT. THE GFS AND ECMWF(HIRES) THEN POINT TO THE DRYLINE RETREATING ACROSS THE CWA BY SUNDAY EVENING OPENING UP MORE OF A MOISTURE RETURN TO THE FORECAST AREA. A COLD FRONT WILL THEN PUSH THROUGH WESTERN KANSAS LATE TUESDAY/EARLY WEDNESDAY TIME FRAME WHICH AGAIN WILL BRING A CHANCE OF PRECIP TO THE FORECAST AREA. WILL STAY WITH CURRENT POPS DUE TO THE UNCERTAINTY OF DETAILS THIS FAR OUT. AS FOR TEMPERATURES, EXPECT WARM DAYS SUNDAY AND MONDAY WITH TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST. THIS WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE 80S(F) TO THE LOWER 90S(F) ACROSS MUCH OF THE CWA. THE COLD FRONT PUSHING THROUGH SHOULD HELP COOL TEMPERATURES A BIT BY MID WEEK. PLAN ON SLIGHT ADJUSTMENTS TO TEMPERATURES RIGHT NOW. && .AVIATION... A SURFACE LOW WILL PERSIST ALONG THE KANSAS AND COLORADO BORDER TODAY WHILE A DRYLINE SLOWLY ADVANCES FROM NEAR THE COLORADO BORDER EAST ACROSS SOUTHWESTERN KANSAS. THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM SYRACUSE TO LIBERAL. OTHERWISE, VFR CONDITIONS WILL PERSIST. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 89 68 91 / 60 40 50 30 GCK 63 89 64 89 / 30 20 30 30 EHA 58 91 58 89 / 10 20 20 20 LBL 64 92 62 91 / 30 20 30 20 HYS 65 86 68 89 / 60 50 50 40 P28 69 89 70 92 / 40 50 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR KSZ061-062-074-075-084-085. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ043- 044-061>064-074>078-084>088. && FN30/32/32
Hazardous weather outlook, May 22, 12:10 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1210 PM CDT THU MAY 22 2008 KSZ030-031-043>046-063>066-076>081-086>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 1210 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DRYLINE WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3 PM. THIS DRYLINE BY 3 PM WILL EXTEND FROM NEAR SCOTT CITY TO NEAR LIBERAL. EAST OF THIS BOUNDARY THERE WILL BE A THREAT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY DAMAGING HAIL ALONG WITH THE THREAT OF TORNADOES IN THE STRONGEST OF SUPERCELL THUNDERSTORMS. CONDITIONS WILL BE SUFFICIENT THAT ANY TORNADO THAT MIGHT DEVELOP COULD BECOME SIGNIFICANT AND LONG LIVED. ALL PERSONS LIVING EAST OF SCOTT CITY TO NEAR LIBERAL ARE URGED TO MONITOR THE LATEST UPDATES AND POSSIBLE WARNINGS. SHOULD A SEVERE THUNDERSTORM OR TORNADO WARNING BE ISSUED FOR THE AREA...IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY SHOULD BE TAKEN. THE THREAT FOR STORMS AND SEVERE HAIL WILL SHIFT WEST AFTER DARK. A FEW TORNADOES CANNOT BE RULED OUT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SEVERE WEATHER IS EXPECTED FRIDAY AFTERNOON AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED AFTER 3 PM...INITIALLY FROM NEAR SCOTT CITY TO NEAR LIBERAL AND THEN INTO THE PRATT, LARNED AND HAYS AREA BY EVENING. SPOTTERS MAY BE NEEDED LATE THIS EVENING FARTHER WEST. ADDITIONAL ACTIVATION WILL BE NEEDED ON FRIDAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-231000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 457 AM CDT THU MAY 22 2008 /357 AM MDT THU MAY 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT BOTH A WIND ADVISORY AND A RED FLAG WARNING WILL BE IN EFFECT TODAY. GUSTY SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE LATE THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION, RELATIVE HUMIDITIES WILL FALL TO LESS THAN 15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90. THIS WILL RESULT IN A HIGH FIRE DANGER. THERE IS A CHANCE FOR A THUNDERSTORM OR TWO IN EASTERN KEARNY...GRANT...AND STEVENS COUNTIES BY EARLY AFTERNOON. ANY STORM THAT DOES FROM WILL HAVE THE POTENTIAL TO QUICKLY GO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT WITH A BETTER CHANCE SATURDAY NIGHT. SOME OF THESE COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY ACROSS EASTERN KEARNY...GRANT AND STEVENS COUNTIES. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 07/30
In the hours before
Local storm report, May 22, 2:25 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL GARDEN CITY 37.98N 100.86W
05/22/2008 E0.75 INCH FINNEY KS PUBLIC
&&
JRJLocal storm report, May 22, 2:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
229 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL NNE GARDEN CITY 37.98N 100.86W
05/22/2008 E1.00 INCH FINNEY KS TRAINED SPOTTER
&&
GERARDLocal storm report, May 22, 2:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
250 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
0243 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
&&
GERARDLocal storm report, May 22, 3:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
305 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 5 SSW GRIGSTON 38.40N 100.75W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0300 PM HAIL 6 SSW GRIGSTON 38.39N 100.77W
05/22/2008 E1.00 INCH SCOTT KS PUBLIC
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:30 PM CDT | Wind Advisory | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 10 more | 23 hr |
| May 22, 1:56 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 64 min |
| May 22, 2:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 49 min |
| May 22, 3:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 44 min |
| May 22, 3:28 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 21 min |
| May 22, 3:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 39 min |
| May 22, 3:57 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 48 min |
| May 22, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane, Scott | 59 min |
| May 22, 4:39 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 20 min |
| May 22, 4:39 PM CDT | Tornado Warning | DDC | Finney, Lane, Scott | 51 min |
| May 22, 5:32 PM CDT | Tornado Warning | DDC | Lane, Ness, Trego | 43 min |
| May 22, 5:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 28 min |
| May 22, 6:16 PM CDT | Tornado Warning | DDC | Trego | 44 min |
| May 22, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 14 min |
| May 22, 6:38 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 39 min |
| May 22, 6:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.